Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 15, 2005, 2:46 PM MDT for El Paso County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 2:46 PM MDT (20:46 UTC)
- Expired
- Jun 15, 2005, 3:16 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 34 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 152046 SVRPUB COC041-152145- /O.NEW.KPUB.SV.W.0069.050615T2046Z-050615T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 345 PM MDT. * AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR YODER...OR 31 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING EAST AT 35 MPH. HOWEVER STRONG DAMAGING WIND GUSTS WILL CONTINUE TO SPREAD IN ADVANCE OF THE STORMS ACROSS THE SOUTHERN AND EASTERN EL PASO COUNTY. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN EL PASO COUNTY...INCLUDING YODER...TRUCKTON AND RUSH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3889 10430 3853 10479 3852 10406 3893 10405 $$
2 follow-up statements
000 WWUS55 KPUB 152101 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT WED JUN 15 2005 COC041-152145- /O.CON.KPUB.SV.W.0069.000000T0000Z-050615T2145Z/ EL PASO CO- 259 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN EL PASO COUNTY UNTIL 345 PM MDT... AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR TRUCKTON...OR ABOUT 36 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN EL PASO COUNTY...INCLUDING TRUCKTON. HOWEVER...STRONG DAMAGING WINDS BEHIND THIS STORM WILL ALSO CONTINUE TO AFFECT RURAL SOUTHEAST EL PASO COUNTY. DAMAGING WINDS UP TO 58 MPH HAVE BEEN REPORTED AT MIDWAY RANCH AT 247 PM. THIS IS A DANGEROUS SITUATION. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3889 10430 3853 10479 3852 10406 3893 10405 $$
000 WWUS55 KPUB 152116 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT WED JUN 15 2005 COC041-152126- /O.CAN.KPUB.SV.W.0069.000000T0000Z-050615T2145Z/ EL PASO CO- 316 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO COUNTY HAS BEEN CANCELED... AT 314 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN THIS AREA. THE DAMAGING WIND GUSTS HAVE SUBSIDED ACROSS EL PASO COUNTY. LAT...LON 3889 10430 3853 10479 3852 10406 3893 10405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:19 AM MDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 4:19 AM MDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 419 AM MDT WED JUN 15 2005 .SHORT TERM... (TODAY AND TONIGHT) SHORT TERM CONCERNS INCLUDE TEMPERATURES AND POPS ALONG WITH THE POSSIBILITY OF SEVERE WEATHER ACROSS THE PLAINS. CURRENTLY...WATER VAPOR IMAGERY SHOWS SHORTWAVE OVER UTAH WITH CLOUDS AND ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THIS WILL BE THE TRIGGER FOR THUNDERSTORMS TODAY ACROSS THE CWFA. TODAY...SHORT WAVE TOPS RIDGE AND WILL MOVE ACROSS THE EAST IN THE AFTERNOON. IT WILL PROVIDE LIFT...ALONG WITH MID AND UPPER LEVEL MOISTURE. STEEP LAPSE RATES OF GREATER THAN 9C/KM AND SUFFICIENT MOISTURE YIELDS PRECIPITATION CHANCES OVER THE ENTIRE AREA. ISOLATED THUNDER OVER THE WESTERN HALF OF THE AREA THIS MORNING AS WAVE IS VIGOROUS ENOUGH TO SPARK LIGHTNING IN ARCHULETA AND HINSDALE COUNTIES JUST TO OUR WEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE REMAINDER OF THE AREA THROUGH THE DAY. WITH INCREASING SOUTHWEST FLOW...LEE TROUGH/DRY LINE PUSHES ACROSS THE FAR EASTERN PLAINS IN THE AFTERNOON...WITH SOUNDINGS INDICATING CAPES BETWEEN 1500-2500 J/KG FAR EASTERN PLAINS. DRY LINE AND SYNOPTIC LIFT...INSTABILITY AND MARGINAL BULK SHEARS BETWEEN 25 AND 30 KTS...SO COULD SEE A FEW STRONG TO SEVERE STORMS POP IN THE AFTERNOON IN THE EAST...WITH MAIN THREATS BEING LARGE HAIL WITH FAST UPDRAFTS...AND STRONG WINDS...WITH DCAPES OVER 2K J/KG IN FAR EAST. TONIGHT...WAVE PASSES ON TO THE EAST AND ATMOSPHERE STABILIZES IN THE EARLY EVENING...EVEN OUT EAST. SLIGHT CHANCE TO CHANCE POPS KEPT THROUGH MIDNIGHT...THEN SKIES WILL BECOME MOSTLY CLEAR -TLM- .LONG TERM... (THURSDAY THROUGH TUESDAY) THE UPR RIDGE WL STILL BE OVR THE AREA ON THU BUT ANOTHER WEAK SHRTWV IS EXPECTED TO MOVE OVR THE AREA AND COULD CAUSE A FEW SHOWERS AND TSTMS OVR THE ERN MTS AND PLAINS DURING THE AFTERNOON AND EVENING HOURS. ON THE FAR E PLAINS DEW POINTS ARE EXPECTED TO BE IN THE 50S...AND AFTERNOON CAPE VALUES ARE FORECAST TO RANGE FROM AROUND 600 J/KG OVR EL PASO COUNTY...TO AROUND 2600 J/KG OVR PROWERS AND BACA COUNTIES. SO WE COULD SEE A COUPLE SEVERE STORMS MAINLY OVR THE FAR SERN PLAINS. ON FRI THE UPR RIDGE AXIS WL HAVE SHIFTED E OF THE AREA AS AN UPR TROF MOVES ONTO THE W COAST. WE COULD SEE SOME ISOLD SHOWERS/TSTMS DEVELOP OVR SOME OF THE ERN AREAS IN THE AFTERNOON...BUT THE MODELS REALLY ARE NOT INDICATING MUCH. MSTR APPEARS TO BE LACKING AND IT DOES NOT LOOK LIKE THERE ARE ANY UPR LVL DISTURBANCES TO HELP GET THINGS GOING. THE GFS INDICATES SOME SLIGHTLY COOLER AIR MOVING INTO THE FAR ERN PLAINS...WHILE THE NAM KEEPS THINGS AS WARM AS ON THU. WL STICK CLOSER TO THE NAM FOR NOW. SAT THE UPR HIGH WL BE CENTERED OVR NRN MEXICO AND THEN IT SHIFTS NORTHWARD INTO WRN TX FOR SUN AND DRIFTS A LITTLE WESTWARD FOR MON AND TUE. IN GENERAL THE WEA SHOULD REMAIN DRY...BUT THERE IS ALWAYS THE POSSIBILITY OF A FEW DIURNAL SHOWERS/TSTMS DEVELOPING. TEMPS THU THE PERIOD WL REMAIN ABOVE NORMAL. THE WARM TEMPS AND GENERALLY DRY WEA WL ALLOW FUELS TO DRY THRU THE PERIOD WHICH WL BE A FIRE WEA CONCERN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 15, 11:33 AM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1133 AM MDT WED JUN 15 2005 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1133 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN THIS AFTERNOON...SPREADING ACROSS THE I-25 CORRIDOR AND ACROSS THE FAR EASTERN PLAINS THROUGH THE EARLY EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE EASTERN PLAINS...WITH THE GREATEST THREAT BEING IN CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. THE MAIN THREATS FROM ALL STORMS WILL BE CLOUD TO GROUND LIGHTNING... GUSTY WINDS UP TO 50 MPH AND SMALL HAIL LESS THAN 1/2 INCH IN DIAMETER. LARGE HAIL TO AROUND 1 INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST STORMS ACROSS THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST MOUNTAINS AND PLAINS THURSDAY AND FRIDAY. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND HAIL UNDER 1/2 INCH IN DIAMETER. HOWEVER ON THURSDAY... THERE WILL BE THE POTENTIAL FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS...INCLUDING KIOWA...PROWERS AND BACA COUNTIES...WHICH COULD PRODUCE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS FROM AROUND NOON TO 6 PM TODAY.
In the hours before
Local storm report, Jun 15, 12:40 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 11 S TRINIDAD 37.01N 104.51W
06/15/2005 1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 15, 1:39 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 7 SE FORT GARLAND 37.36N 105.34W
06/15/2005 0.75 INCH COSTILLA CO TRAINED SPOTTER
0115 PM HAIL WOODLAND PARK 38.99N 105.05W
06/15/2005 1.00 INCH TELLER CO TRAINED SPOTTER
&&
RSGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:32 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 58 min |
| Jun 15, 1:04 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 28 min |
| Jun 15, 1:09 PM MDT | Severe Thunderstorm Warning | PUB | Costilla | 35 min |
| Jun 15, 1:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 15, 1:48 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 87 min |
| Jun 15, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 53 min |
| Jun 15, 2:27 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 63 min |
| Jun 15, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 52 min |
| Jun 15, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 63 min |
| Jun 15, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 43 min |
| Jun 15, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.